What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jun 24, 4:37 PM MST, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 24, 4:37 PM MST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
437 PM MST Fri Jun 24 2022
.UPDATE...
Updated 00Z Aviation
.SYNOPSIS...
Moisture will hang around with an even more favorable monsoon
pattern setting up Sunday into next week. Today and tomorrow, winds
and blowing dust will be the main weather risks, especially along I-
8 and I-10 in Maricopa, Pinal, and Yuma counties. Sunday and Monday,
the flooding potential increases across the lower deserts as more
moisture from soon to be Hurricane Celia advances towards the
region. Low to moderate HeatRisk remains in place through next week.
&&
.DISCUSSION...
This morning, the 12Z sounding at Phoenix and Yuma, showed 1.37
inches and 1.23 inches of precipitable water respectively. This is a
lot of moisture for this time of year with both of these values
exceeding the daily maximum according to sounding climatology. The
synoptic pattern remains nearly the same today, with slightly more
westerly flow. An unstable atmosphere will be in place again today
with mesoanalysis depicting MLCape values rising into the 500-1000
J/kg range across much of Maricopa, Pinal, and La Paz counties this
afternoon. In these areas, DCape values will also be extremely high,
in the 1800-2000 J/kg range.
Convection will continue to develop across northern and eastern
Arizona this afternoon, including southern Gila County, and be a
little delayed across southern AZ (compared to yesterday). There is
also a chance for lower desert storms, with a ~25% chance in the
Wickenburg area, ~20% chance across the Phoenix and Casa Grande
area, and <10% chance in Parker and Quartzite areas. Strong
downburst/outflow winds and blowing dust will be the biggest risks
today, especially along I-8 and I-10 in Maricopa and Pinal counties.
The HREF probability of wind speeds exceeding 35 mph today is
greater than 70% in southern Gila county, 50-70% in Maricopa and
Pinal counties and 30-50% in La Paz county. Most areas will likely
see less than a quarter inch of rain with storms. However, with
plenty of moisture in the atmosphere to tap into, some cells may
produce upwards of 0.5-1.0 inch of rain.
Tomorrow, the area of focus shifts westward into western Pima,
southern Maricopa, and Yuma counties, as this is where the best
instability will be. The probability of greater than 35 mph wind
speeds in this area is greater than 50%. HRRR 80m wind is also
showing a decent outflow boundary developing and traveling northwest
and potentially moving through southeast California. Strong
downburst/outflow winds and blowing dust will be the biggest risks
tomorrow in these areas, especially along I-8 in Yuma, Maricopa, and
Pinal counties.
We are still expecting a more favorable monsoon pattern to set up
Sunday and last much of next week. It also appears that Sunday into
Tuesday, we will see an increase in moisture from the tropics,
thanks to soon to be Hurricane Celia. Thunderstorm chances in the
Phoenix area rise to 25% each day Sunday into next week. Heavy rain,
strong winds, and blowing dust will be the main risks each day.
Moderate HeatRisk will remain in place for the lower deserts of our
CWA through at least early next week.
&&
.AVIATION...Updated at 2337Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Gusty outflow winds and abrupt wind shifts from distant
thunderstorms will be the greatest weather issues through Saturday
evening under periods of mid/high cloud decks. Current 88-D radar
imagery is showing storms developing over the higher terrain north
of Phoenix and over SW Maricopa/Western Pima Counties. Current
thinking is that outflows from the storms to the north will impact
the Phx area terminals by early/mid-evening, then more typical
easterly drainage winds return late this evening/overnight. However,
confidence on this outcome is only moderate, an alternate scenario
is that overflows from the storms to the south become dominant, with
the outflows from the north washing out before they reach KPHX/KIWA.
Confidence remains much lower (less than 20%) that thunderstorms
actually directly affect any terminal, and have not included any
mention in this TAF package. As far as Saturday is concerned, after
continuing easterlies in the morning, the typical westerly switch is
expected to occur around midday/early afternoon, with a possible
switch back to easterly by mid-evening as outflows from distant
storms once again move into the Phx area.
Southeast California/Southwest Arizona including KIPL and KBLH:
Little to no weather concerns will exist through Saturday afternoon
under clear skies. Current southwesterly winds to become south-
southeasterly late night/early Sat morning. A few gusts up to 20kt
may be possible before decoupling overnight, and perhaps becoming
light and variable Saturday morning.
&&
.FIRE WEATHER...
Moisture will remain entrenched across the desert southwest through
next week. There will be daily opportunities for afternoon and early
evening shower and thunderstorm activity, especially across Arizona
and high terrain locations. With the increased moisture, MinRH
values will remain above 15% across most areas through tomorrow and
above 20% Sunday into all of next week. Great overnight recoveries.
Apart from frequent late afternoon/early evening thunderstorm
downburst and/or outflow winds, no other significant winds are
expected.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&
DISCUSSION...Feldkircher
AVIATION...Percha/18
FIRE WEATHER...Feldkircher
In the hours before
Special weather statement, Jun 24, 7:28 PM MST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
728 PM MST Fri Jun 24 2022
AZZ534-537-538-250315-
Aguila Valley AZ-Tonopah Desert AZ-Northwest Valley AZ-
728 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of Maricopa County
through 815 PM MST...
At 727 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Morristown, or 13 miles southwest of Circle City,
moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Surprise, Wittmann, Circle City and Morristown.
This includes the following highways...
US Highway 60 between mile markers 118 and 136.
AZ Route 74 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 11282 3364 11288 3379 11292 3390 11264
3373 11240 3365 11251
TIME...MOT...LOC 0227Z 249DEG 9KT 3372 11278
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
INSSpecial weather statement, Jun 24, 7:46 PM MST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
746 PM MST Fri Jun 24 2022
AZZ531-533-538-250330-
Kofa AZ-Tonopah Desert AZ-Central La Paz AZ-
746 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of east central La Paz,
northeastern Yuma and Maricopa Counties through 830 PM MST...
At 745 PM MST, Doppler radar was tracking a strong thunderstorm 20
miles northwest of Sundad, or 29 miles west of Tonopah, moving
northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central La
Paz, northeastern Yuma and Maricopa Counties.
This includes AZ Interstate 10 between mile markers 64 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3331 11345 3346 11358 3362 11341 3359 11324
3341 11319
TIME...MOT...LOC 0245Z 236DEG 5KT 3343 11344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
INSSpecial weather statement, Jun 24, 8:29 PM MST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
829 PM MST Fri Jun 24 2022
AZZ531-533-538-250400-
Kofa AZ-Tonopah Desert AZ-Central La Paz AZ-
829 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of east central La Paz,
northeastern Yuma and Maricopa Counties through 900 PM MST...
At 829 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles north of Sundad, or 22 miles west of Tonopah, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central La
Paz, northeastern Yuma and Maricopa Counties.
This includes AZ Interstate 10 between mile markers 67 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3331 11342 3346 11350 3360 11338 3357 11322
3343 11315 3337 11320
TIME...MOT...LOC 0329Z 261DEG 7KT 3343 11331
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
INSSpecial weather statement, Jun 24, 9:01 PM MST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
901 PM MST Fri Jun 24 2022
AZZ534-250445-
Aguila Valley AZ-
901 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of Maricopa County
through 945 PM MST...
At 901 PM MST, Doppler radar was tracking a strong thunderstorm near
Aguila, or 20 miles west of Wickenburg, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gladden and Aguila.
This includes US Highway 60 between mile markers 75 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3384 11298 3377 11323 3377 11333 3400 11333
3400 11298
TIME...MOT...LOC 0401Z 239DEG 8KT 3394 11310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
INSSpecial weather statement, Jun 24, 9:48 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
948 PM MST Fri Jun 24 2022
AZZ548-550-551-553-250515-
South Mountain/Ahwatukee AZ-Northwest Pinal County AZ-
Southeast Valley/Queen Creek AZ-East Valley AZ-
948 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of Maricopa and Pinal
Counties through 1015 PM MST...
At 947 PM MST, Doppler radar was tracking a strong thunderstorm over
Chandler, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mesa, Chandler, Gilbert, Tempe, Sun Lakes, Queen Creek, Gilbert City
Hall, Tumbleweed Park, Chandler City Hall, San Tan Village Mall,
Fiesta Mall, Chandler Fashion Center Mall, Guadalupe, Firebird Lake
and Higley.
This includes the following highways...
AZ Interstate 10 between mile markers 157 and 172.
US Highway 60 between mile markers 173 and 180.
AZ Route 87 between mile markers 158 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3313 11193 3328 11208 3344 11189 3326 11166
TIME...MOT...LOC 0447Z 239DEG 8KT 3328 11189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
INSSpecial weather statement, Jun 24, 10:32 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1032 PM MST Fri Jun 24 2022
AZZ548-550-551-553-250600-
South Mountain/Ahwatukee AZ-Northwest Pinal County AZ-
Southeast Valley/Queen Creek AZ-East Valley AZ-
1032 PM MST Fri Jun 24 2022
...A strong thunderstorm will impact portions of Maricopa and Pinal
Counties through 1100 PM MST...
At 1031 PM MST, Doppler radar was tracking a strong thunderstorm over
Tumbleweed Park, or over Sun Lakes. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mesa, Chandler, Gilbert, Tempe, Sun Lakes, Queen Creek, Mesa
Riverview Mall, Gilbert City Hall, Downtown Mesa, Tumbleweed Park,
Chandler City Hall, San Tan Village Mall, Seville, Freestone Park,
Bapchule, Fiesta Mall, Chandler Fashion Center Mall, Phoenix Mesa
Gateway Airport, Guadalupe and Firebird Lake.
This includes the following highways...
AZ Interstate 10 between mile markers 157 and 174.
US Highway 60 between mile markers 174 and 183.
AZ Route 87 between mile markers 157 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3310 11192 3328 11208 3345 11186 3328 11163
TIME...MOT...LOC 0531Z 241DEG 2KT 3325 11185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
INS